Alert archive / Arizona / Winter Weather Advisories in 2021
Winter Weather Advisory 3, NWS Tucson, AZ
NWS Tucson, AZ issued this winter weather advisory at Feb 13, 2021, 2:13 AM MST for 4 counties in Arizona. It took effect at Feb 13, 2021, 8:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2021, 2:13 AM MST (09:13 UTC)
- In effect from
- Feb 13, 2021, 8:00 PM MST
- Expired
- Feb 14, 2021, 2:15 PM MST
- In force
- 18 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3043 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515 WWUS45 KTWC 130913 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 213 AM MST Sat Feb 13 2021 AZZ510-511-132300- /O.NEW.KTWC.WW.Y.0003.210214T0300Z-210215T0000Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains- Including the cities of Hannagan Meadow and Mount Graham 213 AM MST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST SUNDAY ABOVE 6000 FEET... * WHAT...Snow expected. Total snow accumulations of up to 8 inches with locally higher amounts possible at highest elevations. Winds gusting as high as 35 mph. * WHERE...White Mountains of Graham and Greenlee Counties and Galiuro and Pinaleno Mountains including Mt Graham. * WHEN...From 8 PM this evening to 5 PM MST Sunday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
389 WWUS45 KTWC 132105 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 205 PM MST Sat Feb 13 2021 AZZ510-511-140600- /O.CON.KTWC.WW.Y.0003.210214T0300Z-210215T0000Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains- Including the cities of Hannagan Meadow and Mount Graham 205 PM MST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of up to 8 inches with locally higher amounts possible at highest elevations. Winds gusting as high as 35 mph. * WHERE...White Mountains of Graham and Greenlee Counties and Galiuro and Pinaleno Mountains including Mt Graham. * WHEN...From 8 PM this evening to 5 PM MST Sunday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
172 WWUS45 KTWC 140445 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 945 PM MST Sat Feb 13 2021 AZZ510-511-141200- /O.CON.KTWC.WW.Y.0003.000000T0000Z-210215T0000Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains- Including the cities of Hannagan Meadow and Mount Graham 945 PM MST Sat Feb 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of up to 8 inches with locally higher amounts possible at highest elevations. Winds gusting as high as 35 mph. * WHERE...White Mountains of Graham and Greenlee Counties and Galiuro and Pinaleno Mountains including Mt Graham. * WHEN...through 5 PM MST Sunday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
891 WWUS45 KTWC 140907 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 207 AM MST Sun Feb 14 2021 AZZ510-511-150000- /O.CON.KTWC.WW.Y.0003.000000T0000Z-210215T0000Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains- Including the cities of Hannagan Meadow and Mount Graham 207 AM MST Sun Feb 14 2021 ...WINTER WEATHER ADVISORY ABOVE 6000 FT REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of up to 8 inches with locally higher amounts possible at highest elevations. Winds gusting as high as 35 mph. * WHERE...White Mountains of Graham and Greenlee Counties and Galiuro and Pinaleno Mountains including Mt Graham. * WHEN...Through 5 PM MST today. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
873 WWUS45 KTWC 142115 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 215 PM MST Sun Feb 14 2021 AZZ510-511-142215- /O.CAN.KTWC.WW.Y.0003.000000T0000Z-210215T0000Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains- 215 PM MST Sun Feb 14 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow showers continued to diminish across the area. Thus, the advisory has been cancelled. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this winter weather advisory went out at Feb 12, 2:57 PM MST, 11 hours 16 minutes earlier.
Area forecast discussion, Feb 12, 2:57 PM MST, 11 hours 16 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 257 PM MST Fri Feb 12 2021 .SYNOPSIS...A series of weather systems will result in cooler temperatures and breezy to locally windy conditions this weekend into the middle of next week. These systems will also bring a chance of valley rain and mountain snow showers on Sunday and then again Tuesday. && .DISCUSSION...Another beautiful day this afternoon across SE AZ, however an increase in clouds with a couple passing showers will be possible late afternoon and into the evening. This system will quickly pass through the area with at the most up 0.05" of rain for the lucky few that get a shower. Saturday will feature another breezy day with pleasant temperatures as our next storm system approaches the region by late in the day. Winds will remain gusty throughout the night, increasing on Sunday afternoon. Southwest to westerly winds will be sustained 15-25 mph, with occasional gusts around 35 mph. A few showers could briefly produce gusts approaching 45 mph, however that will be hit or miss. Over the past couple days, the eastward trend has pushed the best precip chances just east of Tucson. Only expecting around 0.1" of valley rain from passing showers in Tucson with 1-3" of snow in the Catalina/Rincon Mtns. Valleys east of Tucson around 0.25" of rain is expected with 3-7" of snow for Mount Graham and the White Mtns. The storm quickly exits the region by Monday with one of the cooler mornings we have seen in awhile. It could be quite chilly along the AZ/NM border where some moderated arctic air will attempt to seep into SE AZ. Confidence is low on this, but it could result in temperatures being a little too warm in the current forecast. Another weak storm system should pass mainly north and east of Tucson on Tuesday. Light valley rain showers and mountain snow showers with breezy and cooler conditions possible. Uncertainty remains in regard to a building high pressure off the Cali coast. Nonetheless, warmer temps back into the 70s look promising. Whether we can warm to near 80 will depend on the ridge positioning. && .AVIATION...Valid through 14/00Z Clouds becoming SCT-BKN at 10k-15k ft MSL and continuing thru 13/06Z. These mid clouds clearing from west to east aft 13/06Z, with high level cirrus clouds overspreading the area aft 13/15Z. Slight chance of -SHRA between 12/22Z and 13/06Z. There may even be a rumble or two of thunder. SFC wind SWLY/WLY at most locations (NWLY at KSAD) at 14-20 kts and gusts to 20-25 kts thru 13/02Z and then again aft 13/20Z. SFC wind less than 10 kts and variable in direction at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Temperatures will remain above normal into Saturday. A weak system will move across the area this afternoon and tonight, resulting in slight chance of showers and breezy southwest to west winds. 20-foot winds will continue to be breezy to locally windy Saturday and Sunday, with sustained 20-foot winds of 15-25 mph and gusts to 30-35 mph. A stronger storm system will move into the region Saturday night and Sunday, bringing a chance of valley rain and mountain snow showers from central Pima County eastward. At this time, rainfall/snowfall amounts do not look significant. Yet another storm system will lead to gusty winds and precipitation chances next Tuesday into possibly Wednesday. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Winter Weather Advisories in Arizona, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.